The Annals of Statistics

Some Admissible Nonparametric and Related Finite Population Sampling Estimators

Glen Meeden, Malay Ghosh, and Stephen Vardeman

Full-text: Open access

Abstract

Given a random sample from an unknown distribution $F,$ which is assumed to belong to some nonparametric family of distributions, consider the problem of estimating $\gamma(F),$ some function of $F.$ When the loss function is squared error, admissible estimators are exhibited for a large class of $\gamma$'s. A relationship between these estimators and similar ones in finite population sampling is demonstrated.

Article information

Source
Ann. Statist., Volume 13, Number 2 (1985), 811-817.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176349559

Digital Object Identifier
doi:10.1214/aos/1176349559

Mathematical Reviews number (MathSciNet)
MR790577

Zentralblatt MATH identifier
0581.62006

JSTOR
links.jstor.org

Subjects
Primary: 62C15: Admissibility
Secondary: 62G05: Estimation 62D05: Sampling theory, sample surveys 62C10: Bayesian problems; characterization of Bayes procedures

Keywords
Admissibility nonparametric estimation finite population sampling stepwise Bayes

Citation

Meeden, Glen; Ghosh, Malay; Vardeman, Stephen. Some Admissible Nonparametric and Related Finite Population Sampling Estimators. Ann. Statist. 13 (1985), no. 2, 811--817. doi:10.1214/aos/1176349559. https://projecteuclid.org/euclid.aos/1176349559


Export citation